Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 6, 2009, 10:16 AM MST. It took effect at Feb 6, 2009, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 10:16 AM MST (17:16 UTC)
- In effect from
- Feb 6, 2009, 11:00 AM MST
- Expired
- Feb 6, 2009, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 061716 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1016 AM MST FRI FEB 6 2009 NMZ017-070100- /O.NEW.KABQ.HW.W.0003.090206T1800Z-090207T0100Z/ CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITY OF...RUIDOSO 1016 AM MST FRI FEB 6 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL AVERAGE 35 TO 45 MPH THIS AFTERNOON WITH GUSTS TO 60 MPH OVER THE CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS. WINDS WILL SUBSIDE AFTER SUNSET. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.DRIVERS OF VANS...CAMPERS... TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$ NMZ005>007-011>013-016-018-026-070100- /O.NEW.KABQ.WI.Y.0005.090206T1800Z-090207T0100Z/ NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO... FORT SUMNER 1016 AM MST FRI FEB 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL AVERAGE 30 TO 40 MPH WITH GUSTS TO 50 MPH THROUGH THE AFTERNOON OVER MUCH OF EASTERN NEW MEXICO. WINDS WILL SUBSIDE AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:20 AM MST, 6 hours 56 minutes earlier.
Area forecast discussion, Feb 6, 3:20 AM MST, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 AM MST FRI FEB 6 2009 .DISCUSSION... CONTINUED DRY AND WARM CONDITIONS FOR ANOTHER 36 TO 48 HOURS BEFORE SUBSTANTIAL CHANGES ROLL INTO NM. FIRE WX CONCERNS TODAY...DETAILS BELOW...ACROS GOOD PORTION OF E NM AND SFC WINDS THIS AFTN WILL REACH PRETTY CLOSE TO WIND ADVISORY CRITERIA AT A FEW SPOTS IN NE AND E CENTRAL NM...BUT OTHER THAN AN ISOLATED OCCURRENCE OR TWO IT APPEARS TO BE TOO LIMITED IN COVERAGE TO WARRANT HOISTING AN ADVISORY FOR NOW. BIGGEST ISSUES IN THE MID TO LONG TERM WILL REVOLVE AROUND THE DIGGING SHORT WAVES OFF THE W COAST WHICH MODELS AGREE WILL CONGEAL INTO A CLOSED LOW THAT WILL BRING A NEEDED SHOT OF MOISTURE TO MUCH OF THE STATE. GENERAL MODEL CONSENSUS IS THAT THE PROGRESSION OF THIS FEATURE IS SLOWING JUST A BIT...SO LOWERED/TRIMMED POPS A LITTLE FOR SAT NIGHT CENTRAL AND E SECTIONS AND ALSO RAISED MINIMUM TEMPS AND THUS SNOW LEVELS SOMEWHAT TO REFLECT SLIGHTLY SLOWER AND INITIALLY WARMER SYSTEM. ALSO ON SUNDAY RAISED SNOW LEVELS SOMEWHAT ACROSS CENTRAL AND E NM TO BETTER SYNC WITH DAYTIME TEMPS. BUT OF COURSE WITH PACIFIC FRONT LIKELY PLOWING E ACROSS THE STATE DURING THE DAY SOME HIGH TEMPS WILL OCCUR BEFORE EARLY OR MID AFTN AND SNOW LEVELS MAY WELL FALL SOMEWHAT AS DAY PROGRESSES. BUT SNOW ACCUMULATION LEVELS WILL STAY SEVERAL HUNDRED FEET ABOVE ACTUAL SNOW OCCURRENCE LEVELS. THUNDERY POTENTIAL FOR AT LEAST E HALF OF NM SUN WITH LATEST SPC DAY 3 INDICATING SLT RISK SEVERE CREEPING WESTWARD TO THE STATE LINE AND PERHAPS JUST W OF IT. WILL REISSUE FOR NOW THE SPS OF EARLIER TODAY WITH ANY TWEAKS THAT MAY NEEDED INSERTED. IT APPEARS THAT IF SNOW LEVELS CAN COME DOWN SOON ENOUGH WE COULD SEE SOME LOW END WARNING CRITERIA SNOWS WITH THE WEEKEND STORM...BUT INITIALLY SNOW LEVELS WILL BE PRETTY HIGH EVEN CONSIDERING SOME EVAPORATIVE COOLING EFFECTS...AS THE AIRMASS AHEAD OF THE ASSOCIATED PACIFIC FRONT WILL BE PRETTY WARM. WILL BE 2 OR MORE FOLLOWUP STORM SYSTEMS AFFECTING PORTIONS OF THE STATE WELL INTO THIS NEXT WORK WEEK AND MOST OR ALL OF THESE APPEAR TO BE COLDER THAN THE WEEKEND STORM...THUS BRINGING ADDITIONAL NEEDED SNOWPACK TO THE STATE. 43 && .AVIATION... VFR CONDITIONS PREVAIL ALL AIRPORTS WITH NO AVIATION WEATHER HAZARDS FOR THE NEXT 24 HOURS. SOUTHWESTERLY WINDS WILL INCREASE EAST OF THE CENTRAL MOUNTAIN CHAIN BY MIDDAY WITH AFTERNOON GUSTS UP TO 35 KNOTS FROM KCQC TO KCAO. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 05 && .FIRE WEATHER... AFTER THE LONG PERIOD OF WARM AND DRY WEATHER...CHANGES ARE FINALLY EXPECTED TO BRING SOME COOLER TEMPERATURES AND PRECIPITATION TO NEW MEXICO. AN APPROACHING UPPER LEVEL TROUGH WILL RESULT IN AN INCREASED GRADIENT OVER NEW MEXICO TODAY. WITH A VERY DRY AIR MASS IN PLACE CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY NOON FROM THE EAST CENTRAL PLAINS TO THE THE NORTHEAST CORNER OF THE STATE. MIN RH VALUES WILL BE IN THE SINGLE DIGITS ACROSS MUCH OF THE EAST. WINDS WILL DECREASE TONIGHT ALTHOUGH RIDGETOP WINDS OF 10 TO 20 KNOTS WILL CONTINUE OVER THE NORTHERN MOUNTAINS. RH RECOVERIES WILL BE FAIR ACROSS THE EAST AND BETTER OVER THE NORTHWEST AND NORTH CENTRAL MOUNTAINS. DRY CONDITIONS CONTINUE ACROSS THE EAST ON SATURDAY BUT WINDS WILL REMAIN BELOW CRITICAL THRESHOLDS. THE UPPER LEVEL TROUGH AXIS WILL REMAIN WEST OF THE STATE AND CHANCES OF PRECIPITATION DURING THE DAY SATURDAY ARE LOW. PRECIPITATION MOVES INTO THE WEST ON SATURDAY NIGHT AND SPREADS ACROSS THE STATE ON SUNDAY AS THE TROUGH MOVES OVER THE STATE. EXPECT RAIN AND SNOW OVER HIGHER TERRAIN AND EVEN A FEW THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE EAST. COLD AIR MOVES INTO THE STATE IN THE WAKE OF THE WINTER SYSTEM AND EXTENDED MODELS INDICATE THAT ANOTHER SYSTEM MAY AFFECT THE STATE TUESDAY INTO WEDNESDAY. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 32 57 38 / 0 0 5 40 GALLUP.......................... 59 27 55 33 / 0 5 5 50 GRANTS.......................... 60 23 59 30 / 0 0 0 30 GLENWOOD........................ 68 36 64 39 / 0 0 5 20 CHAMA........................... 49 17 49 24 / 10 10 5 30 LOS ALAMOS...................... 57 28 57 33 / 0 0 0 20 RED RIVER....................... 47 24 48 27 / 0 0 0 30 TAOS............................ 56 23 55 29 / 0 0 0 20 SANTA FE........................ 59 29 57 34 / 0 0 0 10 SANTA FE AIRPORT................ 61 30 58 35 / 0 0 0 5 ESPANOLA........................ 64 31 61 34 / 0 0 0 10 ALBUQUERQUE HEIGHTS............. 63 36 62 41 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 65 32 64 38 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 62 35 62 39 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 63 34 64 40 / 0 0 0 5 SOCORRO......................... 71 32 68 40 / 0 0 0 5 SANDIA PARK/CEDAR CREST......... 57 32 58 34 / 0 0 0 20 MORIARTY/ESTANCIA............... 62 30 63 33 / 0 0 0 5 CARRIZOZO....................... 68 36 66 40 / 0 0 0 5 RUIDOSO......................... 62 37 61 39 / 0 0 0 5 RATON........................... 68 26 63 30 / 0 0 0 5 LAS VEGAS....................... 64 31 62 32 / 0 0 0 5 ROY............................. 69 32 63 34 / 0 0 0 0 CLAYTON......................... 73 35 67 33 / 0 0 0 5 SANTA ROSA...................... 74 33 71 38 / 0 0 0 0 TUCUMCARI....................... 77 33 72 39 / 0 0 0 0 FORT SUMNER..................... 75 33 73 38 / 0 0 0 0 CLOVIS.......................... 75 34 71 42 / 0 0 0 0 PORTALES........................ 76 32 72 41 / 0 0 0 0 ROSWELL......................... 78 35 74 45 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 43/05
Hazardous weather outlook, Feb 6, 6:00 AM MST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST FRI FEB 6 2009 NMZ001>021-026-071200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE EASTERN PLAINS FOR FRIDAY AFTERNOON. STRONG WINDS AND VERY DRY RELATIVE HUMIDITY VALUES WILL LIKELY CREATE CRITICAL FIRE WEATHER CONDITIONS. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED IN THE AFOREMENTIONED AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL STORM SYSTEM WILL IMPACT NEW MEXICO LATE SATURDAY NIGHT INTO SUNDAY NIGHT. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW MAINLY OVER THE HIGH TERRAIN OF NORTH AND CENTRAL NEW MEXICO. RAIN SHOWERS WILL BE MORE COMMON THAN SNOW ACROSS THE LOWER TERRAIN. EVEN A FEW MODERATE TO STRONG THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS THE EAST HALF OF NORTH AND CENTRAL NEW MEXICO SUNDAY. AT LEAST ONE ADDITIONAL STORM SYSTEM IS LIKELY TO IMPACT THE AREA BETWEEN MONDAY AFTERNOON AND TUESDAY NIGHT WITH MORE SNOW THAN RAIN. SIGNIFICANT SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE WITH THIS SYSTEM. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
In the hours before
Special weather statement, Feb 6, 5:00 AM MST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 500 AM MST FRI FEB 6 2009 NMZ001>021-026-070100- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 500 AM MST FRI FEB 6 2009 ...WINTER WEATHER COMING BACK TO THE HIGH COUNTRY LATE THIS WEEKEND... THE EXTENDED DRY AND WARM SPELL THAT NEW MEXICO HAS EXPERIENCED FOR THE BETTER PART OF A MONTH WILL BE GIVING WAY TO AN EXTENDED PERIOD OF WETTER CONDITIONS WITH INTERVALS OF STRONG WINDS AND SNOWFALL AS WELL. THE FIRST STORM IN A SERIES IS CURRENTLY TAKING SHAPE OFF THE CALIFORNIA COAST. AN INITIAL LOW PRESSURE DISTURBANCE EJECTING OUT FROM THIS SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES LATER THIS MORNING. THIS SYSTEM WILL MAINLY JUST INCREASE WINDS TODAY...ESPECIALLY OVER THE EAST. NO SIGNIFICANT PRECIPITATION IS EXPECTED WITH THIS FEATURE...BUT A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF THE EASTERN PLAINS THIS AFTERNOON DUE TO WINDS AND VERY LOW RELATIVE HUMIDITY. THE MAIN SYSTEM CURRENTLY INTENSIFYING OFF THE CALIFORNIA COAST WILL THEN MOVE INLAND SATURDAY AND CROSS ARIZONA SUNDAY BEFORE LIFTING NORTHEAST SUNDAY NIGHT. MOISTURE WILL BE DRAWN NORTH AHEAD OF THE STORM WITH RAIN AND SOME HIGH TERRAIN SNOW DEVELOPING OVER THE WEST LATER SATURDAY NIGHT. PRECIPITATION WILL EXPAND EAST ON SUNDAY. INITIALLY...SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 9000 FEET SATURDAY NIGHT. BUT AS THE CORE OF THE STORM APPROACHES...COLDER AIR WILL MOVE IN SUNDAY AND SUNDAY NIGHT AND DROP SNOW LEVELS TO BETWEEN 5500 AND 6500 FEET OVER AT LEAST THE NORTHWEST HALF OF THE STATE. SNOW LEVELS WILL DROP LOW ENOUGH SUNDAY NIGHT FOR SNOW TO FALL OVER MOST OF THE FORECAST AREA. SIGNIFICANT ACCUMULATIONS MAY FALL OVER THE WESTERN...CENTRAL AND NORTHERN MOUNTAINS ABOVE 7500 FEET. THE NEXT STORM WILL QUICKLY FOLLOW MONDAY NIGHT AND TUESDAY. THIS SYSTEM WILL BE COLDER WITH MOST OF THE PRECIPITATION EXPECTED TO FALL AS SNOW. MORE WIDESPREAD AND SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. ADDITIONAL PRECIPITATION PRODUCING WEATHER SYSTEMS ARE POSSIBLE LATE NEXT WEEK AND BEYOND. 43
Special weather statement, Feb 6, 5:00 AM MST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 500 AM MST FRI FEB 6 2009 NMZ001>021-026-070100- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 820 AM MST FRI FEB 6 2009 CORRECTED TO CHANGE FIRE WEATHER WATCH TO A RED FLAG WARNING. ...WINTER WEATHER COMING BACK TO THE HIGH COUNTRY LATER THIS WEEKEND... THE EXTENDED DRY AND WARM SPELL THAT NEW MEXICO HAS EXPERIENCED FOR THE BETTER PART OF A MONTH WILL BE GIVING WAY TO AN EXTENDED PERIOD OF WETTER CONDITIONS WITH INTERVALS OF STRONG WINDS AND SNOWFALL AS WELL. THE FIRST STORM IN A SERIES IS CURRENTLY TAKING SHAPE OFF THE CALIFORNIA COAST. AN INITIAL LOW PRESSURE DISTURBANCE EJECTING OUT FROM THIS SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES LATER THIS MORNING. THIS SYSTEM WILL MAINLY JUST INCREASE WINDS TODAY...E SPECIALLY OVER THE EAST. NO SIGNIFICANT PRECIPITATION IS EXPECTED WITH THIS FEATURE...BUT A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE EASTERN PLAINS THIS AFTERNOON DUE TO WINDS AND VERY LOW RELATIVE HUMIDITY. THE MAIN SYSTEM CURRENTLY INTENSIFYING OFF THE CALIFORNIA COAST WILL THEN MOVE INLAND SATURDAY AND CROSS ARIZONA SUNDAY BEFORE LIFTING NORTHEAST SUNDAY NIGHT. MOISTURE WILL BE DRAWN NORTH AHEAD OF THE STORM WITH RAIN AND SOME HIGH TERRAIN SNOW DEVELOPING OVER THE WEST LATER SATURDAY NIGHT. PRECIPITATION WILL EXPAND EAST ON SUNDAY. INITIALLY...SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 9000 FEET SATURDAY NIGHT. BUT AS THE CORE OF THE STORM APPROACHES...COLDER AIR WILL MOVE IN SUNDAY AND SUNDAY NIGHT AND DROP SNOW LEVELS TO BETWEEN 5500 AND 6500 FEET OVER AT LEAST THE NORTHWEST HALF OF THE STATE. SNOW LEVELS WILL DROP LOW ENOUGH SUNDAY NIGHT FOR SNOW TO FALL OVER MOST OF THE FORECAST AREA. SIGNIFICANT ACCUMULATIONS MAY FALL OVER THE WESTERN...CENTRAL AND NORTHERN MOUNTAINS ABOVE 7500 FEET. THE NEXT STORM WILL QUICKLY FOLLOW MONDAY NIGHT AND TUESDAY. THIS SYSTEM WILL BE COLDER WITH MOST OF THE PRECIPITATION EXPECTED TO FALL AS SNOW. MORE WIDESPREAD AND SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. A THIRD WEATHER SYSTEM IS POSSIBLE LATE NEXT WEEK. 40
Special weather statement, Feb 6, 8:20 AM MST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 820 AM MST FRI FEB 6 2009 NMZ001>021-026-070100- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 820 AM MST FRI FEB 6 2009 CORRECTED TO CHANGE FIRE WEATHER WATCH TO A RED FLAG WARNING. ...WINTER WEATHER COMING BACK TO THE HIGH COUNTRY LATER THIS WEEKEND... THE EXTENDED DRY AND WARM SPELL THAT NEW MEXICO HAS EXPERIENCED FOR THE BETTER PART OF A MONTH WILL BE GIVING WAY TO AN EXTENDED PERIOD OF WETTER CONDITIONS WITH INTERVALS OF STRONG WINDS AND SNOWFALL AS WELL. THE FIRST STORM IN A SERIES IS CURRENTLY TAKING SHAPE OFF THE CALIFORNIA COAST. AN INITIAL LOW PRESSURE DISTURBANCE EJECTING OUT FROM THIS SYSTEM WILL MOVE INTO THE CENTRAL ROCKIES LATER THIS MORNING. THIS SYSTEM WILL MAINLY JUST INCREASE WINDS TODAY...E SPECIALLY OVER THE EAST. NO SIGNIFICANT PRECIPITATION IS EXPECTED WITH THIS FEATURE...BUT A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE EASTERN PLAINS THIS AFTERNOON DUE TO WINDS AND VERY LOW RELATIVE HUMIDITY. THE MAIN SYSTEM CURRENTLY INTENSIFYING OFF THE CALIFORNIA COAST WILL THEN MOVE INLAND SATURDAY AND CROSS ARIZONA SUNDAY BEFORE LIFTING NORTHEAST SUNDAY NIGHT. MOISTURE WILL BE DRAWN NORTH AHEAD OF THE STORM WITH RAIN AND SOME HIGH TERRAIN SNOW DEVELOPING OVER THE WEST LATER SATURDAY NIGHT. PRECIPITATION WILL EXPAND EAST ON SUNDAY. INITIALLY...SNOW WILL BE CONFINED TO ELEVATIONS ABOVE 9000 FEET SATURDAY NIGHT. BUT AS THE CORE OF THE STORM APPROACHES...COLDER AIR WILL MOVE IN SUNDAY AND SUNDAY NIGHT AND DROP SNOW LEVELS TO BETWEEN 5500 AND 6500 FEET OVER AT LEAST THE NORTHWEST HALF OF THE STATE. SNOW LEVELS WILL DROP LOW ENOUGH SUNDAY NIGHT FOR SNOW TO FALL OVER MOST OF THE FORECAST AREA. SIGNIFICANT ACCUMULATIONS MAY FALL OVER THE WESTERN...CENTRAL AND NORTHERN MOUNTAINS ABOVE 7500 FEET. THE NEXT STORM WILL QUICKLY FOLLOW MONDAY NIGHT AND TUESDAY. THIS SYSTEM WILL BE COLDER WITH MOST OF THE PRECIPITATION EXPECTED TO FALL AS SNOW. MORE WIDESPREAD AND SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. A THIRD WEATHER SYSTEM IS POSSIBLE LATE NEXT WEEK. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 10:16 AM MST | High Wind Warning | ABQ | 8 hr |
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.